| Catalog Number |
FS-OMNI-21-480 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: bowa arc plus monopolar electrosurgical generator.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this can contribute to separation of the catheter and cutting wire securing component.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.Other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the pre-curved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove pre-curved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or pre-curved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all fusion omni-tome sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.[after the device was] inserted through the endoscope into the patient, [the user] noticed a kink at the end of wire.The physician opted not to continue.There was no reportable information at this time.Additional information received on 02-aug-2018 indicating that the cutting wire snapped [broke] on the sphincterotome.There was no reportable information at this time.Clarification received on 10-aug-2018 indicating the wire separated from the end of the sphincterotome, but as they can see from the device, it [the cutting wire] did not remain in the patient.The wire stayed connected to the sphincterotome [cutting wire securing component separation].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Initially, the following information was reported to cook: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.[after the device was] inserted through the endoscope into the patient, [the user] noticed a kink at the end of wire.The physician opted not to continue.There was no reportable information at this time.Additional information received on 02-aug-2018 indicating that the cutting wire snapped [broke] on the sphincterotome.There was no reportable information at this time.Clarification received on 10-aug-2018 indicating the wire separated from the end of the sphincterotome, but as they can see from the device, it [the cutting wire] did not remain in the patient.The wire stayed connected to the sphincterotome [cutting wire securing component separation].The initial mdr was sent on 04-sep-2018 based on this information.The device said to be involved was evaluated by cook.The evaluation determined that the sphincterotome cutting wire was broken and no section of the cutting wire was missing.The investigation confirmed that the cutting wire securing component was not separated from the catheter.The event is not likely to cause or contribute to a death or serious injury.Therefore, this event no longer meets the reporting criterial of an fda mdr report.
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted related to this event.Please reference the additional manufacturer narrative for this justification.